×

zbMATH — the first resource for mathematics

S(n)-\(\theta\)-closed spaces. (English) Zbl 0658.54015
For a subset M of a topological space X, the \(\theta\)-closure of M is defined to be the set of all points x in X each of whose closed neighborhoods meets M; M is called \(\theta\)-closed if M equals its \(\theta\)-closure. If P is a property of topologies, a P-space is called P-\(\theta\)-closed (or P-closed) if the space is a \(\theta\)-closed (closed) subset of every P-space in which it can be embedded as a subspace. The author study P-\(\theta\)-closed spaces for certain properties P between Hausdorff and regular, in particular, for \(P=S(n)\), where n denotes a positive integer. For \(n=0,1\), or 2, \(S(n)=T_ 1\), Hausdorff, or Urysohn, respectively, where by a Urysohn space one means a space in which any two distinct points have disjoint closed neighborhoods. More generally, for \(n>0\), a space X is called an S(n)- space provided that whenever x, y are distinct points of X there exists a sequence of open neighborhoods of x, \(U_ 1,U_ 2,...,U_ m\), such that each \(U_{i+1}\supset_{cl}U_ i\) and \(y\not\in_{cl}U_ n.\)
Some of the results obtained are the following. P-\(\theta\)-closedness implies P-closedness, and compactness plus P-\(\theta\)-closedness. Every Hausdorff-\(\theta\)-closed space is compact. The product of an H-closed S(n)-space and an S(n)-closed space is S(n)-closed, and the product of a compact space and an S(n)-\(\theta\)-closed space is S(n)-\(\theta\)-closed. Characterizations of S(n)-closed and S(n)-\(\theta\)-closed spaces are given, and a number of examples are given concerning relationships among these concepts and the extent to which they are hereditary, productive, or minimal. The authors conclude by posing a number of open questions.
Reviewer: R.M.Stephenson

MSC:
54D25 “\(P\)-minimal” and “\(P\)-closed” spaces
54D10 Lower separation axioms (\(T_0\)–\(T_3\), etc.)
54B10 Product spaces in general topology
54A10 Several topologies on one set (change of topology, comparison of topologies, lattices of topologies)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alexandroff, P.; Urysohn, P., Zur theorie der topologischen Räume, Math. ann., 92, 258-266, (1924) · JFM 50.0128.06
[2] Arhangel’skii, A.; Franklin, S., Ordinal invariants for topological spaces, Mich. math. J., 15, 313-320, (1968) · Zbl 0167.51102
[3] Berri, M.P.; Porter, J.R.; Stephenson, R.M., A survey of minimal topological spaces, (), 93-114
[4] Berri, M.P.; Sorgenfrey, R.H., Minimal regular spaces, Proc. amer. math. soc., 14, 454-458, (1963) · Zbl 0114.13903
[5] Dickmann, R.; Porter, J.R., θ-closed subsets of Hausdorff spaces, Pacific J. math., 59, 407-415, (1975) · Zbl 0314.54023
[6] Dickmann, R.; Porter, J.R., θ-perfect and θ-absolutely closed functions, Illinois J. math., 21, 42-60, (1977) · Zbl 0351.54010
[7] Dikranjan, D.; Giuli, E., Epimorphisms and cowellpoweredness of epireflective subcategories of top, Rend. circolo mat. Palermo, 121-136, (1984), Suppl. 6 · Zbl 0588.54017
[8] D. Dikranjan and E. Giuli, Absolutely P-closed spaces, Manuscript. · Zbl 0658.54015
[9] Dow, A.; Porter, J.R., Embeddings in R-closed spaces, Topology appl., 15, 45-58, (1983) · Zbl 0506.54017
[10] Gillman, L.; Jerison, M., Rings of continuous functions, (1960), Van Nostrand Princeton NJ · Zbl 0093.30001
[11] Hajnal, A.; Juhász, I., Some remarks on a property of topological cardinal functions, Acta math. acad. sci. hung., 20, 25-37, (1969) · Zbl 0184.26401
[12] Hamlett, T., H-closed spaces and the associated θ-convergence space, Math. chronicle, 8, 83-88, (1979) · Zbl 0449.54019
[13] Herrlich, H., T_υ-abgeschlossenheit und Tυ-minimalität, Math. Z., 88, 285-294, (1965)
[14] Herrlich, H., Regular-closed, Urysohn-closed and completely Hausdorff-closed spaces, Proc. amer. math. soc., 26, 695-698, (1970) · Zbl 0214.49501
[15] Herrlich, H., Topologische reflexionen und coreflexionen, () · Zbl 0182.25302
[16] Howie, J.M.; Isbell, J., Epimorphisms and dominions II, J. algebra, 6, 7-21, (1967) · Zbl 0211.33303
[17] Janković, D., On some separation axioms and θ closure, Mat. vesnik, 4, 17, 439-449, (1980) · Zbl 0528.54016
[18] Katětov, M., Über H-abgeschlossene und bikompakt Räume, Časopis pest. mat., 69, 36-49, (1940) · JFM 66.0964.02
[19] Papić, P., Sur LES espaces presque réguliers, Glasnik mat., 4, 24, 303-307, (1969) · Zbl 0204.55401
[20] Pettey, D., Products of regular-closed spaces, Topology appl., 14, 189-199, (1982) · Zbl 0499.54017
[21] Porter, J.R., Not all semiregular Urysohn-closed spaces are katětov-Urysohn, Proc. amer. math. soc., 25, 518-520, (1970) · Zbl 0195.51802
[22] Porter, J.R., Strongly Hausdorff spaces, Acta math. acad. sci. hung., 25, 245-248, (1974) · Zbl 0295.54020
[23] Porter, J.R., Categorical problems in minimal spaces, (), 483-500
[24] Porter, J.R.; Thomas, J., On H-closed and minimal Hausdorff spaces, Trans. amer. math. soc., 138, 159-170, (1969) · Zbl 0175.49501
[25] Porter, J.R.; Votaw, C., S(α) spaces and regular Hausdorff extensions, Pacific J. math., 45, 327-345, (1973) · Zbl 0262.54020
[26] Scarborough, C.T., Minimal Urysohn spaces, Pacific J. math., 27, 611-617, (1968) · Zbl 0189.23104
[27] Scarborough, C.T.; Stone, A.H., Products of nearly compact spaces, Trans. amer. math. soc., 124, 131-147, (1966) · Zbl 0151.30001
[28] Schröder, J., Epi und extremer mono in T2a, Arch. math., XXV, 561-565, (1974) · Zbl 0301.18001
[29] Schröder, J., The category of Urysohn spaces in not cowellpowered, Topology appl., 16, 237-241, (1983) · Zbl 0534.54004
[30] Stephenson, M.R., Products of minimal Urysohn spaces, Duke math. J., 38, 703-707, (1971) · Zbl 0213.49401
[31] Stephenson, M.R., Product spaces and stone-Weierstrass theorem, Gen. topology appl., 3, 77-79, (1973) · Zbl 0255.54007
[32] Stephenson, M.R., Some unsolved problems concerning P-minimal and P-closed spaces, (), 249-257 · Zbl 0348.54012
[33] Velichko, H.V., H-closed topological spaces, Mat. sb. (N.S.), Amer. math. soc. trans., 78, 112, 103-118, (1969), Series 2 · Zbl 0183.27302
[34] Viglino, G.A., \(T̄n\) spaces, Notices amer. math. soc., 16, 846, (1969)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.